RSS icon Subscribe to our "new posts" feed in a reader | RSS icon Subscribe to our "forum news" in a reader

IIH International Support Forum. Support. Advice. Information. Set up a direct debit JustGiving
 
IIH Support Forum
July 24, 2014, 09:24:15 AM *
Welcome, Guest. Please login or register.

Login with username, password and session length
 
   Home   Help Search Login Register  
Pages: [1]   Go Down
  Print  
Author Topic: Diamox and Weight loss?  (Read 5219 times)
0 Members and 1 Guest are viewing this topic.
Petra
Axon
*
Offline Offline

Gender: Female
Posts: 21



« on: February 20, 2008, 10:52:32 AM »

Hi Guys

I have a question, one that has been touched on once or twice (at least) before but I was wondering if anyone has encountered this recently.

I have been on diamox since I was diagnosed in 2005.  My weight has increased steadily for years (nothing to do with IIH, due to my inability to put the fork down )  rolling on the floor laughing

In mid September I started doing Slimming World and lost two and a half stone by Christmas, I was over the moon.  At Christmas I decided as I was feeling so good I would stop taking my tablets; I had always been sporadic taking them anyway, would sometimes miss a day here and there with no ill effects.  I know it is not the most sensible thing to do deciding for yourself if you need drugs or not but I HATE taking medication, especially if I feel OK.

Now since Christmas my weight has fluctuated up, down, up, down and I am left just one pound lighter now than I was seven weeks ago  eek! To say I am peeved does not come close.

Granted I have not been 100% on my diet since Christmas, I have had a lot of other stress etc that haven't helped but the only consistent factor since December is I am not taking my tablets.  Has anyone else found they have put on weight or at least stopped loosing when they come off of Diamox?

I may be making excuses for my inability to stick to a diet 100% of the time but I am going back on the tablets to see if my weight loss starts again.  I am going to speak to the Neuro about it when I see her next month but I thought I would run it past the real experts first.  cheerful

Hope everyones having a good week.

Petra xx
Logged
Emma.x
Thalamus
****
Offline Offline

Gender: Female
Posts: 906



« Reply #1 on: February 20, 2008, 11:10:42 AM »

Firstly, congratulations on loosing 2 and a half stone - thats a fantastic achievement!

A couple of Neuro's that I've come across in the past have suggested that diamox may aid weight loss and it's a diuretic. I have to say, I never found that myself though.

I joined slimming world last week, and had my first weigh in last night. I lost 6Ilbs! So it's the start of my weight loss journey now. I've been putting on dieting for so long, because I simply couldn't be bothered. Last week, something triggered in my mind and I knew that I have to do something. I think weight loss is down to willpower and state of mind really - lets see how long it lasts for me.  laughing
Logged

Life is what you make it!
Nolly
Ganglion
***
Offline Offline

Gender: Female
Posts: 198


My Gran & My Hubby


« Reply #2 on: February 20, 2008, 12:52:29 PM »

I have lost 9 lbs in the last 3 weeks and guess how long it is since i started on diamox.... 3 weeks.  I dont know if its the diamox or me not drinking fizzy drinks (my weekness and not always diet soda) or I think my appetite has decreased a bit.

It does say on a drug website that it can either decrease or increase your appetite.  Just be sure you are not retaining fluid and drink loads of water.
 Smiley: smiling
Logged

As you slide down the banisters of life......
May the splinters never point the wrong way!!!!!!
Lisa W
Ganglion
***
Offline Offline

Gender: Female
Posts: 171



« Reply #3 on: February 20, 2008, 02:32:40 PM »

since i was diagnosed 18 months ago i have lost 3 stone i just have lost my appetite.so it might be the diamox.because before i was diagnosed i could not diet at all i was always hungry
Logged
meggymoo
Guest
« Reply #4 on: February 20, 2008, 09:20:57 PM »

Hiya
I dint take diamox anymore but this is my exoerience;
When I was om diamox i definatley noticed a change in my eating paterns. I never wanted to eat till like 3 O clock because I just wasn't hungry at all and then when they stopped I was back to my normal diet.

Good Luck hug
Logged
pink lady
Guest
« Reply #5 on: February 20, 2008, 09:36:20 PM »

Well done Petra and Emma on the weight loss  cool

I have been on Diamox for almost 2 years and it has never effected my appetite  sad, mind you, it hasn't reduced my pressure either!  I sometimes wonder why I bother taking it  thinking

When I was on Topamax, I was again hoping that I would get the loss of appetite, but no, just every other side effect - typical  duh!

The only thing that has worked for me is slimming world.  I lost just over 1.5 stone last year before my op, but haven't been to SW since Nov when I had my VP shunt put in as the group I went to was closer to work rather than home.  I was going to join my local group tonight, but fell asleep as I have gone back to work this week and am pretty shattered.

Hopefully I'll go next week as I've put about 9 pounds back on with all the lolling about I've been doing and major comfort eating/feeling sorry for myself etc.  Need to get my head back in gear.
Logged
didles
Guest
« Reply #6 on: February 22, 2008, 07:53:29 AM »

When I diamox the weight falls off, well I lose a bit with no effort but that is combined with Metformin. I, too, am not very good with taking tablets, losing weight should be incetive but the side effects are terrible and I really can't take it I feel worse when I take them.
Logged
ash66
Guest
« Reply #7 on: February 25, 2008, 05:21:00 AM »

Lots of patients have noticed some weight loss using diamox, because it works by reducing the activity of carbonic anhydrase, a protein found in the body, in can have that affect.

It should also be noted that you should not use Diamox to lsoe weight.
Logged
pink lady
Guest
« Reply #8 on: February 25, 2008, 09:41:40 PM »

Thanks for the info and link Ash66. 

I don't think that any of us would take Diamox if it was up to us.  A lot of us suffer with unpleasant side effects and I for one would rather not take it, particularly as it doesn't appear to be helping my IIH.
Logged
Petra
Axon
*
Offline Offline

Gender: Female
Posts: 21



« Reply #9 on: February 26, 2008, 09:50:44 PM »

I agree with Pink Lady, I certainly wouldn't be taking these things if I didn't have to, infact that is what sparked this thread, the fact I quit taking them at Christmas as I am sick to death of spending my life doped up!   tablet needle :zzz: confused

But just as a point of interest I got weighed tonight at slimming world and after having fluctuated up and down since Xmas (and coming out of it only one pound lighter) I lost 6 pounds last week without even being too strict with myself!!  smiley: excited

I certainly don't want to be stuck on Diamox forever, especially as on the whole I felt fine for the several weeks I quit them (all be it unadvised) but it certainly gives me something to discuss with my neuro when I see her in a months time.  Maybe I can give them up and just go onto a natural remedy for water retention.  That would be fantastic  boogie





Logged
pink lady
Guest
« Reply #10 on: February 27, 2008, 12:14:44 AM »

Congrats Petra on the 6 pounds  happyspin 

I'm hoping to rejoin SW tomorrow night.  Need to get back in the swing of things.
Logged
Pages: [1]   Go Up
  Print  
 
Jump to:  

Powered by MySQL Powered by PHP Powered by SMF 1.1.19 | SMF © 2013, Simple Machines Valid XHTML 1.0! Valid CSS!
Page created in 0.056 seconds with 18 queries.

The IIH Support Forum is designed for educational purposes only and not for providing medical advice. IIH UK and IIH Support are privately owned web sites, run and administered by volunteers. We are not medical professionals. We wish to provide an informative and friendly environment to learn about IIH and offer support for others in similar situations. Views expressed in the forum are entirely those of the author and do not represent those of IIH UK or IIH Support. IIH Support is not responsible or liable for any damages, which may occur as a result of your use or misuse of the information available on this web site.

Direct URLs to content in this site shall not be embedded and linked from within outside web sites (i.e., "Hotlinked") without prior written permission of IIH Support.

Copyright © IIH Support, 2006 – 2014. All Rights Reserved. IIH Support is a Not For Profit site operated for the benefit of the IIH community by volunteers.

Privacy | Terms of Use | Forum Rules | Credits | Design by: NeonBlue Web Design | Database systems © FAT promotions 2013. All rights reserved.